Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 15, 2017, 6:21 PM EDT for Marion County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 15, 2017, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 137 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390
WWUS82 KJAX 152221
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
621 PM EDT THU JUN 15 2017
FLZ040-152245-
Marion FL-
621 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Sparr, or 10 miles east of Williston, moving north at
10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Reddick, Lowell and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2927 8241 2928 8241 2947 8236 2943 8221
2942 8220 2942 8218 2941 8213 2922 8221
TIME...MOT...LOC 2221Z 197DEG 9KT 2932 8229
$$
SHULERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 15, 3:23 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 15, 3:23 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 323 PM EDT Thu Jun 15 2017 .NEAR TERM/This afternoon and tonight/... A baggy upper level short-wave trof resides over the Big Bend region that will transition eastward over NE FL and SE GA this late afternoon and tonight. A couple of weak disturbances are noted on water vapor this early afternoon, one near Live Oak, and another over Marianna, FL. As the weak short-wave upper-level trof moves eastward, these respective disturbances will translate to the east as well. The west coast seabreeze has fired off convection mainly west of I-75. Convection initially will develop over St. Johns and Flagler coasts and will spread north over the First Coast along the east coast sea breeze boundary through early afternoon then increase over the interior through the late afternoon with interactions from west coast boundary convection. The respective east coast and west coast have started their push inland. With a mean southwest flow, the sea breeze merger will meet between highway 301 and I-95 this late afternoon. Locally heavy rain and lightning the main concerns given the relatively high PW (1.8-2.1 inches) and surface based capes (2000-2500 J/kg). Showers and thunderstorms will be more numerous over NE Florida where the best moisture resides and more isolated to scattered in nature across the northern tier counties along the Altamaha River Basin. The convection will be mainly diurnally driven, but may see scattered convection through mid to late evening over the NE FL First Coast and southern GA coastal counties with a more southwesterly flow noted through steering levels will help activity drift back toward the east late this afternoon and through the early evening hours. Most convective activity will wind down and push offshore by mid evening. Patches of late night and early morning fog/low clouds possible. During the pre-dawn hours, some light showers may occur across the Suwannee Valley advecting from late nocturnal activity over the Gulf of Mexico. Lows tonight will be mainly in the 70 to 75 degree range. .SHORT TERM.../Friday-Sunday/... Friday...prior fcst thinking has changed little. Fairly deep southwest flow expected, with a mid level low pressure system noted over south GA. This mid level perturbation will lift slowly north to northwest through late Friday night. Moisture levels remain elevated just shy of 2 inches though some pockets of dry mid-upper level air are possible as the mid level low begins to lift northward. West coast sea breeze will likely be active once again but strong convergence expected with the east coast sea breeze as well. We anticipate sct to numerous showers and storms Friday that then begin to dissipate by late evening and overnight. Rain chances generally 40-60 percent. Lows Fri night in the lower 70s with some patchy fog and low stratus possible. Saturday...with the mid level low weaker and its associated trough lifted up into central GA and southwest AL we expect stronger and deeper southwest flow with PWAT values decreased a bit. Not much change overall in the rain chances with sct to numerous showers and storms expected. Fcst rain chances expected to be similar, if not a bit lower than Friday though confidence is a bit below average due to some model differences. Overall areal QPF values should be a little lower as storm motion will be a little faster. Sunday...some drier air in the mid and upper levels expected and deep layer flow turns a bit more southerly. This should enable the east coast sea breeze to push in a little faster, and scattered convection expected to become centered more toward the central parts of the CWA. Given the drier air aloft...we have POPs closer to normal around the 35-50 percent range. Temps expected to be near normal in upper 80s to lower 90s and lows in the lower 70s. .LONG TERM.../MONDAY THROUGH THURSDAY/... Another deep surge of tropical moisture will be in place at the start of the work week with PWATs ranging from 2-2.30 courtesy of a developing low pressure system in the Gulf as well as the remnants of an upper level low centered over the northern Gulf. Although long- term NWP uncertainty still exists with the exact placement of the tropical low pressure, there is moderate confidence that another heavy rainfall setup would develop during the forecast period. 12Z GFS and GEM models are much furthest east and north with the low pressure and provide wetter solutions while the 12Z ECMWF is the further southwest and is therefore drier overall. Current thinking is we will follow more toward the ECMWF model at this time. But, despite the differences in model solutions, a weak cold front stretched southwestward across the Appalachians will assist in steering the enhanced tropical moisture into the area. Max temps are generally below normal and POPS a bit above normal during the period. && .AVIATION... Another round of afternoon scattered storms expected and have VCTS at all terminals with TEMPO for TSRA with intermittent MVFR conditions through the afternoon as some heavy showers are anticipated across the region. Thunderstorms will begin to wane markedly toward sundown with some residual but isolate storms around the I-95 corridor to the coast through 03z. Otherwise, most locations will have VFR conditions this mid to late evening. Patchy low clouds and fog possible during the pre-dawn hours Friday morning and may have ocnl MVFR cigs at GNV and VQQ between 09Z-13Z. && .MARINE... Sfc ridge will remain east and southeast of the area waters maintaining south to southwest flow through Friday except for east coast sea breeze each day. Scattered storms will move offshore during the late afternoon/eve. Slightly stronger southerly flow Friday and Fri night as a sfc trough develops inland over SE GA...increasing local pressure gradient. During the weekend, sfc ridge lifts a little northward with speeds still aob 15 kt. Winds may begin to turn a little more south to southeasterly Sunday through early next week as tropical wave moves through the eastern Gulf/Yucatan. Rip Currents: A moderate risk along the northeast Fl beaches due to a long period swell. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 72 90 / 20 60 30 60 SSI 75 86 76 86 / 20 50 40 40 JAX 72 88 72 89 / 30 60 50 60 SGJ 72 87 72 88 / 30 60 40 40 GNV 71 88 70 89 / 30 60 30 50 OCF 71 88 71 89 / 30 60 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Cordero/Shashy/McGinnis
Hazardous weather outlook, Jun 15, 4:32 AM EDT, 13 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 432 AM EDT Thu Jun 15 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-160830- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 432 AM EDT Thu Jun 15 2017 ...Locally Heavy Rainfall from Slow Moving Thunderstorms... ...Moderate Risk of Rip Currents Today... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Slow moving thunderstorms will again cause locally heavy rainfall this afternoon and early evening, with 2 to 4 inch accumulations possible. A few storms may become strong as well with gusty winds and frequent lightning. There is a Moderate Risk of Rip Currents at area beaches today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous afternoon and evening thunderstorms are expected through the period. The main thunderstorm hazards continue to be locally heavy rainfall, frequent lightning, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Jun 15, 5:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN BELLEVIEW 29.06N 82.05W
06/15/2017 M2.25 INCH MARION FL TRAINED SPOTTER
2.25 INCHES OF RAIN MEASURED TO HAVE FALLEN IN ONE HOUR.
CORRECTED TIME OF EVENT.
&&
WCORLESSLocal storm report, Jun 15, 6:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG NNW OCKLAWAHA 29.04N 81.93W
06/15/2017 MARION FL EMERGENCY MNGR
TREE DOWNED.
&&
WCORLESSSpecial weather statement, Jun 15, 6:06 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
606 PM EDT THU JUN 15 2017
FLZ032-152230-
Clay FL-
606 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY COUNTY UNTIL
630 PM EDT...
At 606 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Camp Blanding, or 8 miles south of Middleburg,
moving north at 10 mph.
Wind gusts of 40 to 45 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Penney Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2981 8185 2980 8186 2980 8188 2985 8201
3005 8194 2998 8177
TIME...MOT...LOC 2206Z 200DEG 8KT 2992 8189
SHULERLocal storm report, Jun 15, 6:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG BELLEVIEW 29.06N 82.05W
06/15/2017 MARION FL EMERGENCY MNGR
TREE DOWNED.
&&
WCORLESSSpecial weather statement, Jun 15, 6:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
614 PM EDT THU JUN 15 2017
GAZ152-153-164-165-152245-
Inland Glynn GA-Inland Camden GA-Brantley GA-Charlton GA-
614 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...WEST
CENTRAL GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 645 PM EDT...
At 614 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Hickox, or 11 miles southeast of Nahunta, moving
northeast at 20 mph.
Excessive cloud-to-ground lightning and Wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Waynesville, Atkinson and Tarboro.
LAT...LON 3094 8184 3100 8200 3125 8192 3131 8179
3122 8169
TIME...MOT...LOC 2214Z 202DEG 23KT 3106 8191
SHULERSpecial weather statement, Jun 15, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
621 PM EDT THU JUN 15 2017
FLZ040-152245-
Marion FL-
621 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
645 PM EDT...
At 621 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Sparr, or 10 miles east of Williston, moving north at
10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Reddick, Lowell and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2927 8241 2928 8241 2947 8236 2943 8221
2942 8220 2942 8218 2941 8213 2922 8221
TIME...MOT...LOC 2221Z 197DEG 9KT 2932 8229
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:42 PM EDT | Areal Flood Advisory | JAX | Duval | 2 hr |
| Jun 14, 9:17 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 118 min |
| Jun 14, 9:21 PM EDT | Areal Flood Warning | JAX | Duval | 3 hr |
| Jun 15, 2:24 PM EDT | Special Weather Statement | JAX | Suwannee | 36 min |
| Jun 15, 3:25 PM EDT | Special Weather Statement | JAX | Nassau | 35 min |
| Jun 15, 3:36 PM EDT | Special Weather Statement | JAX | Duval | 24 min |
| Jun 15, 3:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 30 min |
| Jun 15, 3:48 PM EDT | Areal Flood Advisory | JAX | Duval | 3 hr |
| Jun 15, 4:09 PM EDT | Special Weather Statement | JAX | Marion | 36 min |
| Jun 15, 4:23 PM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Jun 15, 4:25 PM EDT | Special Weather Statement | JAX | Hamilton | 35 min |
| Jun 15, 4:50 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jun 15, 4:54 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 51 min |
| Jun 15, 4:57 PM EDT | Special Weather Statement | JAX | Duval | 18 min |
| Jun 15, 5:04 PM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Jun 15, 5:26 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 49 min |
| Jun 15, 5:38 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Jun 15, 5:51 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 39 min |
| Jun 15, 6:05 PM EDT | Areal Flood Advisory | JAX | Marion, Putnam | 2 hr |
| Jun 15, 6:06 PM EDT | Special Weather Statement | JAX | Clay | 24 min |
| Jun 15, 6:18 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 42 min |
| Jun 15, 6:31 PM EDT | Special Weather Statement | JAX | Putnam | 44 min |
| Jun 15, 6:43 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 47 min |
| Jun 15, 7:03 PM EDT | Special Weather Statement | JAX | Alachua | 42 min |
| Jun 15, 7:15 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Jun 15, 7:25 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 24 min |
| Jun 15, 7:34 PM EDT | Special Weather Statement | JAX | Bradford | 26 min |
| Jun 14, 9:13 PM EDT | Areal Flood Advisory | JAX | Clinch, Ware | 3 hr |
| Jun 15, 3:49 PM EDT | Special Weather Statement | JAX | Camden | 41 min |
| Jun 15, 4:33 PM EDT | Special Weather Statement | JAX | Camden | 42 min |
| Jun 15, 4:44 PM EDT | Special Weather Statement | JAX | Charlton | 46 min |
| Jun 15, 5:03 PM EDT | Special Weather Statement | JAX | Charlton | 42 min |
| Jun 15, 5:35 PM EDT | Special Weather Statement | JAX | Clinch | 40 min |
| Jun 15, 6:14 PM EDT | Special Weather Statement | JAX | Brantley | 31 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.